Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

MRI showed white matter hyperintensities, in the frontal lobe. Having problem with memory and falling. Related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
I am 56 WF. Over the past 5 years I have had 3 MRI's that all showed white matter hyperintensities, in the frontal lobe, most likely chronic ischemic changes, and an old lacune in the left caudate nucleus head. I have severe problems with my memory and also with falling (I am healing from a broken wrist now). Is there a correlation between these ischemic changes and the symptoms I am experiencing?
Posted Tue, 28 May 2013 in General Health
Answered by Dr. Jay Patel 1 hour later

Thanks for your query.

I am Dr XXXXXXX I will try my level best to help you.

Based on the history you are having issues with the memory loss, after a lacunar infarct 5 years ago and you are wanting to know that is their a correlation between ischemic changes and memory loss as well as falling.

Yes, their is very strong correlation with memory loss and issues with falling due to the ischemic changes in the caudal nucleus.

Here is how its related:- The caudate nucleus was initially thought to primarily be involved with control of voluntary movement. More recently, it has been demonstrated that the caudate is highly involved in learning and memory,particularly regarding feedback processing.

Hence the feedback mechanism is some what compromised in your case due to the ischemic changes in the caudate nucleus area, leading to memory loss and moreover being involved in voluntary movement control center it leads to issues such as falling if compromised.

Hope this answer will satisfy your need, in case of any further query, please feel free to contact me.

Thanks for the query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor